Going In to see psychiatrist3 in the morning...

Discussion in 'General Parenting' started by totoro, Sep 19, 2007.

  1. totoro

    totoro Mom? What's a GFG?

    Just wondering hoping for any suggestions on how to *nicely* push for K to be Difficult Child'd off of the Abilify??? I really want to see the Lamictal by itself, or at least just with the Prazosin... I would like to stop that also... She still has night terrors.

    She has such incredible TD it is disturbing... I have read that at times it can be permanent?!?!? She can almost bend her fingers all the way backwards now, ugh!!! With the toe tapping, increased smelling, eye twitch etc I have had enough...
    I don't care at this point if she is worse off of it!!! We will deal... She can handle a little while without it... she went 5.5 years unmedicated.

    So what do you think my arguement should be? Is my arguement good/valid???
    Thanks ladies...
    by the way- she is still raging, though not as bad, but I would rather her be on something better...
     
  2. mrscatinthehat

    mrscatinthehat Seussical

    I guess I would go in with essentially what you just said.

    You don't like the side effects and are willing to figure something else out.

    Good luck

    Beth
     
  3. gcvmom

    gcvmom Here we go again!

    You are still her parent and still the client (aka paying the bills). You have every right to insist that she come off whatever medications you are uncomfortable having her on. I don't see it as an issue of being nice or not. It's about her welfare and your goals for her. If the psychiatrist won't tell you how to wean her off, call your pharmacist and ask him/her. If your psychiatrist is not listening to you, find another one who will.

    Just my 2 cents.
     
  4. SRL

    SRL Active Member

    Maybe if you could get her on video and bring it in it will help him see the need for a medication change.
     
  5. flutterbee

    flutterbee Guest

    T -

    I know you've had a very difficult time finding a psychiatrist in your area and I know you like this one. But the bottom line is, you are K's mom and if you feel this medication needs to be stopped, then it needs to be stopped.

    Honestly, I feel that only one medication at a time should be added so that any side effects can be monitored and so you can see how well each medication is performing.
     
  6. totoro

    totoro Mom? What's a GFG?

    SRL
    I thought about that, but she is hip to my tricks now!!! When I try to video it sends her into a full rage!!! She attacks me...

    I think he will lisren to me... I hope. I just didn't know if I sound crazy and if I have an honest complaint!!!

    He will say he doesn't want to send her spiraling out of control, so I never know how to answer that one, "Well I do" "I would love to see her out of control again!" LOL

    I think a couple of weeks of "out of control" just to see what Lamictal is doing would be worth it... yikes!!! Maybe she would be fine!!!
     
  7. totoro

    totoro Mom? What's a GFG?

    I agree Heather... We had hoped to have her *stable* when in the psychiatric hospital... on these medications... no luck.
     
  8. Steely

    Steely Active Member

    "T.D. CAN be permanent."

    That would be my argument. If the psychiatrist is hesitant, I would just tell him that you could not live with yourself, if your child became permanently disabled because of a medication. Period. On to a different solution please. :crazy2:

    Wishing you and K lots of hugs.
     
  9. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Totoro,
    My difficult child did get TD while on Abilify. It started the second day he started taking it. By the third day we were told to stop the medication. For him it turned out not to be permanent but did last a while after we stopped the medication. I would be very concerned. We ended up not being able to use any of the common anti-psychotics with our difficult child. He is on Loxapine which has been very helpful for him.
     
  10. smallworld

    smallworld Moderator

    T, you have a major problem. Your difficult child has hallucinations that need to be treated. They are considered an emergency symptom because they can completely spin out of control if ignored. The antipsychotics treat hallucinations so I'm certain K needs one. But it doesn't have to be Abilify. You can ask the psychiatrist to switch it out given the side effects she's experiencing. Lamictal does not treat hallucinations in any way, shape or form.

    Not to be nitpicky here, but TD is considered a late-appearing side effect, not one that appears in the first few days or months of taking an AP. Children seem to be less vulnerable; TD typically appears in elderly patients who are taking traditional APs continuously for many years. What you're describing is a dystonic reaction, which can be counteracted with anti-Parkinsons' medications such as Cogentin or Artane. I've also heard that these movements can sometimes be controlled with large doses of Vitamin E. My son experienced dystonia on Risperdal and we chose to discontinue the medication, but he does not have hallucinations. My guess is that you're either going to have to use one of the anti-Parkinsons' agents or switch to another AP.

    Good luck with your conversation with the psychiatrist.
     
  11. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I know our psychiatrist was surprised it was TD. He had another psychiatrist look at it and she all agreed that is what it was. I still think it has to do with the fact that our psychiatrist raised the dosage way too quickly. At first he thought it was a dystonic reaction and even prescribed the Congentin but it didn't help and then when he saw him changed his diagnosis.
     
  12. smallworld

    smallworld Moderator

    Sharon, that's really interesting. My son's movements also did not go away for several weeks after we discontinued Risperdal, but we had a neurologist evaluate him and she said it was a dystonic reaction. His movements eventually went away on their own.
     
  13. Sickntired

    Sickntired New Member

    My difficult child was on Abilify and Lamictil. He got TD from the Lamictil. If it's any consolation, it did slowly go away. He had mouth chewing motions. I kept thinking he had gum in his mouth. We had to stop the Lamictil and it slowly went away. Also, took him off Abilify. He kept getting worse and worse. It seemed to make him more agitated and angry. They titrated it down over a week. We then started him on Invega. It was a miracle. It worked wonderfully. But, as I posted the other day, he developed a side effect to it, lumps under his breasts and one breast actually was producing milk. We had to stop it and our lives are back to chaos. We can't start anything until the lumps go down. We have an appointment Monday and If they aren't gone by then, and he doesn't start him on something else, I think I am going to let him take him home with him and see how long it takes before he's ready to start something new. Everyone is different, but for us, the Abilify and Lamictil were a disaster. Hope things go well. :salute:
     
  14. totoro

    totoro Mom? What's a GFG?

    Maybe it is Dystonia??? But under everything I have read it sounds more like TD... with the Eye Twitch and Hand/foot movements... it is all very Tourettes like. Which is how they describe TD. I would much rather it be Dystonia... so Smallworld I hope you are right!!!

    Thanks everyone!!! We shall see in the morning?!?!?
     
  15. timer lady

    timer lady Queen of Hearts

    totoro,

    As the parent, you can refuse a medication for your child. I've never had a psychiatrist be insulted or refuse to treat either of the tweedles because of medication concerns on my part. They generally listened & went with a different medication.

    I'd offer psychiatrist that this hasn't shown until the start of abilify. Additionally, I'd ask for the least amount of medications that difficult child can function on. Is it possible that lamictal is enough?

    Good luck. Update us please.
     
  16. totoro

    totoro Mom? What's a GFG?

    K has never been on a MS alone... I honestly don't know what medications she needs at this point???? Which is why I would like to see what the Lamictal is even doing for her...

    I have 1 hour to get K downstairs..."I am not going to the DOCTOR" I came down here to give her a minute... a lot of times it helps her cool down. I hope!

    She wont get dressed or come down to eat... I am not about to force a 56 pound girl into anything today...



    YEAH!!!! Good Morning All!!!
     
Loading...